Alert archive / Mississippi / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 201, NWS Jackson, MS

April 5, 2012Clarke County, Mississippi

NWS Jackson, MS issued this severe thunderstorm warning at Apr 5, 2012, 10:19 AM CDT for Clarke County, Mississippi. It was in force for 41 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 5, 2012, 10:19 AM CDT (15:19 UTC)
Expired
Apr 5, 2012, 11:00 AM CDT
In force
41 min
Issued by
NWS Jackson, MS
Area
Storm-based polygon

County Clarke County, MS

The radar

The Jackson/Brandon,MS radar (KDGX), 131 km from the middle of the area, began a volume at 15:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 5, 10:27 AM CDTHAIL 15 W Quitman, MS
Apr 5, 10:30 AM CDTHAIL 0.75Quitman, MS
Apr 5, 10:53 AM CDTHAIL 0.753 Wsw Crandall, MSDIME SIZE HAIL WAS REPORTED IN THE CARMICHAEL COMMUNITY

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 8 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 5, 1:53 AM CDTTornado WatchSPC9 hr

The nearest sounding before it

Jackson, MS (KJAN), launched 12:00Z, 3.3 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 12:00Z on 2012-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2026 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 12:00Z on 2012-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 19 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2026 J/kg
Mixed-layer CIN
-11 J/kg
Mixed-layer LCL
505 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
19 m²/s²
0-3 km storm-relative helicity
65 m²/s²
Significant tornado parameter
0.5
Supercell composite
2.3

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

247 
WUUS54 KJAN 051519
SVRJAN
MSC023-051600-
/O.NEW.KJAN.SV.W.0201.120405T1519Z-120405T1600Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON MS
1019 AM CDT THU APR 5 2012

THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CLARKE COUNTY IN EAST CENTRAL MISSISSIPPI...
  THIS INCLUDES THE CITY OF QUITMAN...

* UNTIL 1100 AM CDT

* AT 1020 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  BARNETT MOVING EAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BARNETT AND GOODWATER BY 1025 AM CDT...
  GOODWATER BY 1030 AM CDT...
  QUITMAN BY 1035 AM CDT...
  DE SOTO BY 1040 AM CDT...
  SYKES BY 1045 AM CDT...
  CRANDALL BY 1055 AM CDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 1100 AM CDT THURSDAY MORNING
FOR SOUTHEAST ARKANSAS AND NORTHEAST LOUISIANA AND MISSISSIPPI.

&&

LAT...LON 3189 8846 3184 8866 3183 8879 3182 8891
      3211 8891 3210 8844
TIME...MOT...LOC 1520Z 278DEG 36KT 3198 8894

$$

GRG
3 follow-up statements
071 
WWUS54 KJAN 051540
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1040 AM CDT THU APR 5 2012

MSC023-051600-
/O.CON.KJAN.SV.W.0201.000000T0000Z-120405T1600Z/
CLARKE MS-
1040 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHERN CLARKE COUNTY...

AT 1040 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM SYKES TO GOODWATER TO 6
MILES SOUTH OF GOODWATER MOVING EAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  CRANDALL AND SHUBUTA BY 1045 AM CDT...  

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3189 8846 3184 8866 3182 8891 3191 8890
      3205 8877 3211 8874 3210 8844
TIME...MOT...LOC 1540Z 278DEG 36KT 3206 8853 3191 8871
          3183 8877

$$

GRG
746 
WWUS54 KJAN 051550
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1050 AM CDT THU APR 5 2012

MSC023-051600-
/O.CON.KJAN.SV.W.0201.000000T0000Z-120405T1600Z/
CLARKE MS-
1050 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHERN CLARKE COUNTY...

AT 1050 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
CRANDALL TO SHUBUTA MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.



&&

LAT...LON 3189 8846 3184 8866 3182 8886 3189 8881
      3197 8880 3202 8872 3211 8865 3210 8844
TIME...MOT...LOC 1550Z 278DEG 36KT 3204 8841 3189 8859
          3181 8865

$$

GRG
310 
WWUS54 KJAN 051555
SVSJAN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
1055 AM CDT THU APR 5 2012

MSC023-051600-
/O.CON.KJAN.SV.W.0201.000000T0000Z-120405T1600Z/
CLARKE MS-
1055 AM CDT THU APR 5 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 AM CDT
FOR SOUTHEASTERN CLARKE COUNTY...

AT 1056 AM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES NORTHEAST OF
CRANDALL TO 9 MILES SOUTH OF CRANDALL MOVING EAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

WINDS OF 60 MPH CAN BRING DOWN TREES...POSSIBLY RESULTING IN INJURY
AND PROPERTY DAMAGE. ROOFS OF MOBILE HOMES AND OUTBUILDINGS COULD BE
DAMAGED...AND MINOR ROOF DAMAGE TO WELL BUILT HOMES AND STRUCTURES
COULD OCCUR.

&&

LAT...LON 3189 8846 3184 8872 3188 8866 3193 8863
      3211 8859 3210 8844
TIME...MOT...LOC 1556Z 278DEG 36KT 3203 8842 3185 8854

$$

GRG

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 8:20 AM CDT, 1 hour 59 minutes earlier.

Area forecast discussion, Apr 5, 8:20 AM CDT, 1 hour 59 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
820 AM CDT THU APR 5 2012

.UPDATE...PER COORDINATION WITH SPC WE HAVE EXTENDED THE TORNADO
WATCH FOR THE ENTIRE ARKLAMISS REGION UNTIL 11 AM. CURRENTLY THE LINE
OF SEVERE STORMS IS PUSHING EAST OF THE INTERSTATE 55 CORRIDOR FROM
JACKSON METRO TO KOSCIUSKO. LATEST SATELLITE SHOWED THE CLOSED UPPER
LOW OVER NORTHERN ARKANSAS. WILL MAKE NO OTHER CHANGES IN THE
FORECAST FOR NOW./17/

./PREVIOUS DISCUSSION...423 AM CDT THU APR 5 2012

.DISCUSSION...

TODAY...

ADDITIONAL SEVERE THUNDERSTORMS ARE POSSIBLE AS WE GO THROUGH MUCH OF
TODAY. EARLY THIS MORNING...THE SLOW-MOVING UPPER LOW HAS PICKED UP
SPEED AND THE CENTER IS CURRENTLY CROSSING THE OZARKS. THE BEST
CONVECTIVE REGIME EXISTS SOUTHEAST OF THE LOW CENTER AND INCLUDES
PORTIONS OF THE ARKLAMISS ALONG AND WEST OF THE MS RIVER. THE AIRMASS
IN THIS REGION IS CHARACTERIZED BY MOST UNSTABLE CAPE APPROACHING
2000 J/KG...STEEP MID LEVEL LAPSE RATES WITH TT VALUES IN THE MID
50S...EFFECTIVE DEEP LAYER SHEAR ~50 KTS...AND RELATIVELY WEAK LOW
LEVEL SHEAR/HELICITY. A BROKEN LINE OF STORMS AND A FEW OTHER
DISCRETE CELLS MANAGED TO DEVELOP IN THIS ENVIRONMENT AS STRONGER
HEIGHT FALLS/ASCENT APPROACHED THE ARKLAMISS AND THEY HAVE PRODUCED
LARGE HAIL.

EXPECT THE BETTER CONVECTIVE REGIME DESCRIBED ABOVE TO SHIFT EAST
WITH TIME...COINCIDING WITH DIURNAL HEATING WHICH WILL EVENTUALLY
MAXIMIZE INSTABILITY OVER ERN MS. ASCENT ASSOCIATED WITH ADDITIONAL
LOBES OF VORTICITY ROTATING AROUND THE UPPER LOW WILL COMBINE WITH
DAYTIME HEATING...POTENTIALLY RESULTING IN ADDITIONAL BROKEN TSTM
LINE SEGMENTS AS WE GO INTO THE LATE MORNING AND
AFTERNOON...ESPECIALLY FOR AREAS EAST OF THE I-55 CORRIDOR. WHILE A
COUPLE OF TORNADOES CANNOT BE RULED OUT...VEERED AND RELATIVELY WEAK
LOW LEVEL FLOW WILL MITIGATE THE OVERALL TORNADO RISK AND HAIL/WIND
GUSTS WILL CONTINUE TO BE THE PRIMARY SEVERE WEATHER RISKS. EXPECT
THE RISK FOR STORMS TO END QUICKLY AND SHIFT EAST OF THE ARKLAMISS
AS THE EVENING APPROACHES.

AS WE GO FROM TONIGHT THROUGH FRIDAY NIGHT...AN APPROACHING
SHORTWAVE RIDGE AND ASSOCIATED HEIGHT RISES WILL BRING A RETURN TO
DRY AND QUIET CONDITIONS WITH SEASONABLY MILD TEMPERATURES FOR THE
ARKLAMISS. /EC/

SATURDAY THROUGH NEXT THURSDAY...

LOOKS LIKE IT WILL BE RELATIVELY QUIET IN THE EXTENDED PERIOD WITH A
VERY NICE WEEKEND ON TAP FOR THE ARKLAMISS. HIGH PRESSURE RIDGING AT
THE SURFACE AND ALOFT WILL BUILD OVER THE AREA ON SATURDAY AND
CONTINUE INTO SATURDAY NIGHT. THE GFS DRAGS A BOUNDARY ACROSS THE
STATE ON SUNDAY...AND THIS MAY KICK OFF SOME ISOLATED THUNDERSTORMS
ACTIVITY SUNDAY AFTERNOON. SURFACE HIGH PRESSURE RIDGING ALONG WITH
NORTHWEST FLOW WILL DEVELOP OVER THE AREA SUNDAY NIGHT INTO MONDAY
AND THIS PATTERN WILL CONTINUE INTO TUESDAY WITH ANOTHER WEAK/DRY
COLD FRONT MOVING ACROSS THE STATE TUESDAY MORNING. THINGS BEGIN TO
CHANGE ON WEDNESDAY AS THE EAST COAST TROUGH SHIFTS TO THE EAST AND
WEAK UPPER RIDGING MOVES OVER THE AREA.

THE GFS/ECMWF DIVERGE ON THERE SOLUTIONS AS WE GET INTO MID-LATE
WEEK...BUT IT LOOKS LIKE IT MAY BECOME ACTIVE DURING THIS PERIOD WITH
THE POTENTIAL FOR SOME STRONG-SEVERE STORMS ON THURSDAY. STUCK PRETTY
CLOSE TO GUIDANCE TEMPS/POPS THROUGH THE PERIOD AS THE MODELS SEEM
TO BE ON TRACK./15/

&&

.AVIATION...SCATTERED THUNDERSTORMS CONTAINING LARGE HAIL WILL POSE A
BIG AVIATION HAZARD TODAY IN THE FORECAST AREA...BUT EXPECT STORMS TO
END FROM WEST TO EAST LATER THIS AFTERNOON WITH VFR CONDITIONS THEN
PREVAILING THROUGH THE WEEKEND. /EC/

&&

.PRELIMINARY POINT TEMPS/POPS...
JACKSON       78  53  73  50 /  41   4   0   0
MERIDIAN      81  53  74  48 /  50   9   0   0
VICKSBURG     79  52  73  48 /  33   3   0   0
HATTIESBURG   83  54  78  52 /  40   7   0   0
NATCHEZ       78  54  74  51 /  21   3   0   0
GREENVILLE    75  53  70  48 /  42   4   0   0
GREENWOOD     78  52  71  47 /  51   6   0   0

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...NONE.
LA...NONE.
AR...NONE.

&&

17/EC/15/
Hazardous weather outlook, Apr 5, 9:10 AM CDT, 1 hour 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE JACKSON MS
910 AM CDT THU APR 5 2012

MSZ019-025>033-035>039-042>046-048>052-054>058-062>066-072>074-
061415-
SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES-
CHOCTAW-OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-NOXUBEE-YAZOO-
MADISON MS-LEAKE-NESHOBA-KEMPER-HINDS-RANKIN-SCOTT-NEWTON-
LAUDERDALE-COPIAH-SIMPSON-SMITH-JASPER-CLARKE-LINCOLN-LAWRENCE-
JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST-
910 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

THE RISK FOR A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE INTO
THE AFTERNOON AS DAYTIME HEATING CONTRIBUTES TO GREATER INSTABILITY.
THE PRIMARY RISK ASSOCIATED WITH THESE STORMS WILL BE FOR QUARTER
SIZE HAIL AND WIND GUSTS OF 50 TO 60 MPH...AND THERE WILL BE A RISK
FOR A COUPLE OF TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THROUGH THE AFTERNOON.

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-034-040-041-047-053-
059>061-061415-
ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND-
MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR-
WASHINGTON-ISSAQUENA-SHARKEY-WARREN-CLAIBORNE-JEFFERSON-ADAMS-
FRANKLIN MS-
910 AM CDT THU APR 5 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHEAST
ARKANSAS...NORTHEAST LOUISIANA AND EXTREME WESTERN MISSISSIPPI.

.DAY ONE...TODAY AND TONIGHT

A FEW STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE TO AFFECT AREAS
ALONG AND WEST OF THE MISSISSIPPI RIVER THROUGH LATE MORNING. THE
PRIMARY RISK ASSOCIATED WITH THESE STORMS WILL BE QUARTER SIZE HAIL
AND WIND GUSTS OF 50 TO 60 MPH...AND THERE WILL BE A RISK FOR A
COUPLE OF TORNADOES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER CALL TO ACTION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS...MAY BE NEEDED THIS MORNING.

FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT
WWW.SRH.NOAA.GOV/JAN.

17

In the hours before

Local storm report, Apr 5, 8:48 AM CDT, 1 hour 31 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE JACKSON MS
848 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0150 AM     HAIL             CROSSETT                33.13N 91.97W
04/05/2012  E0.75 INCH       ASHLEY             AR   PUBLIC

            PEA TO DIME SIZED HAIL

0235 AM     HAIL             WAYSIDE                 33.27N 91.03W
04/05/2012  E1.00 INCH       WASHINGTON         MS   EMERGENCY MNGR

            QUARTER SIZE HAIL REPORTED BY WASHINGTON EM

0243 AM     HAIL             WAYSIDE                 33.27N 91.03W
04/05/2012  E1.75 INCH       WASHINGTON         MS   PUBLIC

0305 AM     HAIL             ARCOLA                  33.27N 90.88W
04/05/2012  E1.75 INCH       WASHINGTON         MS   LAW ENFORCEMENT

            LARGE HAIL SHATTERED THE WINDSHIELD OF A VEHICLE

0445 AM     HAIL             HAMBURG                 33.23N 91.80W
04/05/2012  E1.75 INCH       ASHLEY             AR   LAW ENFORCEMENT

0450 AM     HAIL             5 SSW WEST CROSSETT     33.08N 92.05W
04/05/2012  E1.00 INCH       ASHLEY             AR   PUBLIC

0515 AM     HAIL             BENTON                  32.83N 90.26W
04/05/2012  E0.88 INCH       YAZOO              MS   EMERGENCY MNGR

            HAIL UP TO NICKEL SIZE WAS ACCUMULATING ON SOME SURFACES

0515 AM     HAIL             BENTON                  32.83N 90.26W
04/05/2012  E1.25 INCH       YAZOO              MS   PUBLIC

0615 AM     HAIL             MAYERSVILLE             32.90N 91.04W
04/05/2012  E0.75 INCH       ISSAQUENA          MS   LAW ENFORCEMENT

0712 AM     TSTM WND DMG     4 SSE YAZOO CITY        32.81N 90.38W
04/05/2012                   YAZOO              MS   EMERGENCY MNGR

            TREE DOWN ON A POWERLINE AT LAKESHORE DRIVE

0715 AM     TSTM WND DMG     5 E YAZOO CITY          32.86N 90.32W
04/05/2012                   YAZOO              MS   EMERGENCY MNGR

            TREES DOWN ON MIDWAY GIN ROAD

0727 AM     HAIL             BENTONIA                32.65N 90.37W
04/05/2012  E0.75 INCH       YAZOO              MS   EMERGENCY MNGR

0727 AM     HAIL             BENTON                  32.83N 90.26W
04/05/2012  E1.00 INCH       YAZOO              MS   EMERGENCY MNGR

0745 AM     HAIL             4 N GLUCKSTADT          32.57N 90.10W
04/05/2012  E1.50 INCH       MADISON            MS   DEPT OF HIGHWAYS

            LARGE HAIL FALLING ON MDOT TRAFFIC CAM AT NISSAN PARKWAY

0749 AM     HAIL             CANTON                  32.61N 90.03W
04/05/2012  M1.75 INCH       MADISON            MS   TRAINED SPOTTER

            1 MILE NORTH OF NISSAN BLVD

&&

GERARD
Special weather statement, Apr 5, 9:07 AM CDT, 1 hour 12 minutes before
MSZ049-050-055-056-051435-
SMITH MS-SIMPSON MS-SCOTT MS-RANKIN MS-
907 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
907 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 5 MILES NORTHWEST OF JOHNS AT 907 AM CDT...MOVING EAST AT 35
MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN SOUTHEASTERN RANKIN...SOUTH CENTRAL SCOTT...NORTHEASTERN
SIMPSON AND NORTHWESTERN SMITH COUNTIES SHOULD MONITOR THIS STORM
CLOSELY.

LAT...LON 3228 8940 3194 8963 3207 9006 3230 8986
TIME...MOT...LOC 1407Z 272DEG 28KT 3216 8987

JA
Special weather statement, Apr 5, 9:13 AM CDT, 1 hour 6 minutes before
MSZ049-054-055-051445-
SIMPSON MS-RANKIN MS-COPIAH MS-
913 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
913 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES EAST OF CRYSTAL SPRINGS AT 913 AM CDT...MOVING EAST
AT 45 MPH.

VERY HEAVY RAIN ALONG WITH FREQUENT CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS STORM.

PEOPLE IN NORTHEASTERN COPIAH...SOUTHERN RANKIN AND NORTHWESTERN
SIMPSON COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3205 9040 3205 9023 3208 9023 3209 9025
      3210 9024 3211 9025 3212 9024 3225 8983
      3203 8975 3190 9034
TIME...MOT...LOC 1413Z 253DEG 38KT 3201 9027

JA
Local storm report, Apr 5, 9:44 AM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
944 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0938 AM     HAIL             4 W ELECTRIC MILLS      32.78N 88.52W
04/05/2012  E0.75 INCH       KEMPER             MS   BROADCAST MEDIA

            DIME SIZE HAIL REPORTED BETWEEN SCOOBA AND PORTERSVILLE

&&

DL
Special weather statement, Apr 5, 9:46 AM CDT, 33 minutes before
MSZ049-055-056-051515-
SMITH MS-SIMPSON MS-RANKIN MS-
946 AM CDT THU APR 5 2012

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
946 AM CDT THU APR 5 2012

A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED OVER HARRISVILLE AT 946 AM CDT...MOVING EAST AT 30 MPH.

PEOPLE IN SOUTHEASTERN RANKIN...NORTHERN SIMPSON AND WEST CENTRAL
SMITH COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3208 8964 3186 8965 3190 9014 3208 9013
TIME...MOT...LOC 1446Z 272DEG 26KT 3198 9003

JA
Local storm report, Apr 5, 10:17 AM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
1017 AM CDT THU APR 05 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0958 AM     HAIL             BAY SPRINGS             31.98N 89.28W
04/05/2012  E0.75 INCH       JASPER             MS   EMERGENCY MNGR

1000 AM     HAIL             5 E BAY SPRINGS         31.98N 89.20W
04/05/2012  E0.50 INCH       JASPER             MS   EMERGENCY MNGR

            HAIL COVERING THE GROUND

1007 AM     HAIL             12 E BAY SPRINGS        31.98N 89.08W
04/05/2012  E0.88 INCH       JASPER             MS   EMERGENCY MNGR

&&

DL

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 2:17 AM CDTSpecial Weather StatementJANWashington28 min
Apr 5, 2:37 AM CDTSevere Thunderstorm WarningJANSunflower, Washington53 min
Apr 5, 3:26 AM CDTSevere Thunderstorm WarningJANHumphreys, Leflore, Sunflower, Washington64 min
Apr 5, 3:34 AM CDTSpecial Weather StatementJANSharkey31 min
Apr 5, 3:55 AM CDTSevere Thunderstorm WarningJANHumphreys, Sharkey50 min
Apr 5, 4:04 AM CDTSpecial Weather StatementJANIssaquena31 min
Apr 5, 4:20 AM CDTSpecial Weather StatementJANIssaquena30 min
Apr 5, 4:44 AM CDTSpecial Weather StatementJANYazoo31 min
Apr 5, 4:59 AM CDTSevere Thunderstorm WarningJANYazoo46 min
Apr 5, 5:30 AM CDTSevere Thunderstorm WarningJANWashington60 min
Apr 5, 5:34 AM CDTSevere Thunderstorm WarningJANIssaquena56 min
Apr 5, 6:15 AM CDTSevere Thunderstorm WarningJANHumphreys, Sunflower, Washington30 min
Apr 5, 6:25 AM CDTSpecial Weather StatementJANSharkey30 min
Apr 5, 6:35 AM CDTSevere Thunderstorm WarningJANSharkey, Yazoo55 min
Apr 5, 6:41 AM CDTSevere Thunderstorm WarningJANIssaquena, Sharkey, Warren, Yazoo64 min
Apr 5, 6:52 AM CDTSpecial Weather StatementJANHolmes28 min
Apr 5, 7:05 AM CDTSpecial Weather StatementJANHolmes30 min
Apr 5, 7:08 AM CDTSevere Thunderstorm WarningJANCarroll, Holmes, Yazoo67 min
Apr 5, 7:12 AM CDTTornado WarningJANMadison, Yazoo33 min
Apr 5, 7:20 AM CDTSevere Thunderstorm WarningJANHinds, Madison40 min
Apr 5, 7:29 AM CDTTornado WarningJANMadison, Yazoo19 min
Apr 5, 7:38 AM CDTSevere Thunderstorm WarningJANMadison, Rankin, Yazoo46 min
Apr 5, 7:51 AM CDTSevere Thunderstorm WarningJANAttala, Holmes, Leake, Madison39 min
Apr 5, 8:00 AM CDTSevere Thunderstorm WarningJANLeake, Scott48 min
Apr 5, 8:08 AM CDTSpecial Weather StatementJANHinds, Rankin32 min
Apr 5, 8:14 AM CDTSpecial Weather StatementJANIssaquena41 min
Apr 5, 8:27 AM CDTSevere Thunderstorm WarningJANNeshoba, Winston48 min
Apr 5, 8:46 AM CDTSpecial Weather StatementJANSimpson29 min
Apr 5, 9:03 AM CDTSevere Thunderstorm WarningJANKemper, Noxubee57 min
Apr 5, 9:07 AM CDTSpecial Weather StatementJANSmith28 min
Apr 5, 9:13 AM CDTSpecial Weather StatementJANSimpson32 min
Apr 5, 9:36 AM CDTSevere Thunderstorm WarningJANJasper, Smith54 min
Apr 5, 9:46 AM CDTSpecial Weather StatementJANSimpson29 min
Apr 5, 10:37 AM CDTSevere Thunderstorm WarningJANCovington, Smith38 min
Apr 5, 10:51 AM CDTSevere Thunderstorm WarningJANJones39 min
Apr 5, 12:04 PM CDTSpecial Weather StatementJANJones31 min
Apr 5, 1:08 PM CDTSpecial Weather StatementJANForrest, Lamar47 min
Apr 5, 1:53 PM CDTSpecial Weather StatementJANLamar32 min
Apr 5, 2:26 PM CDTSpecial Weather StatementJANGrenada44 min
Apr 5, 3:01 PM CDTSpecial Weather StatementJANGrenada29 min
Apr 5, 3:16 PM CDTSpecial Weather StatementJANClay29 min
Apr 5, 3:51 PM CDTSpecial Weather StatementJANClay59 min

Nearby

Severe Thunderstorm Warnings in Mississippi, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.